Alert archive / South Carolina / Lake Wind Advisories in 2021
Lake Wind Advisory 10, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Nov 5, 2021, 2:27 PM EDT for 18 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 6, 2021, 5:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2021, 2:27 PM EDT (18:27 UTC)
- In effect from
- Nov 6, 2021, 5:00 AM EDT
- Expired
- Nov 7, 2021, 9:57 AM EST
- In force
- 30 hr
- Issued by
- NWS Columbia, SC
All 23 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635 WWUS72 KCAE 051827 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 227 PM EDT Fri Nov 5 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-061100- /O.NEW.KCAE.LW.Y.0010.211106T0900Z-211107T1900Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 227 PM EDT Fri Nov 5 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 5 AM EDT SATURDAY TO 2 PM EST SUNDAY... * WHAT...North winds 15 to 20 knots with gusts up to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 5 AM EDT Saturday to 2 PM EST Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
5 follow-up statements
990 WWUS72 KCAE 060235 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1035 PM EDT Fri Nov 5 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-061100- /O.CON.KCAE.LW.Y.0010.211106T0900Z-211107T1900Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 1035 PM EDT Fri Nov 5 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EDT SATURDAY TO 2 PM EST SUNDAY... * WHAT...North winds 15 to 20 knots with gusts up to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 5 AM EDT Saturday to 2 PM EST Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
042 WWUS72 KCAE 060812 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 412 AM EDT Sat Nov 6 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-062015- /O.CON.KCAE.LW.Y.0010.211106T0900Z-211107T1900Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 412 AM EDT Sat Nov 6 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SUNDAY... * WHAT...North winds 15 to 20 knots with gusts up to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...Today through 2 PM EST Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
771 WWUS72 KCAE 061825 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 225 PM EDT Sat Nov 6 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-071200- /O.CON.KCAE.LW.Y.0010.000000T0000Z-211107T1900Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 225 PM EDT Sat Nov 6 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SUNDAY... * WHAT...North winds 15 to 20 knots with gusts up to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...Through 2 PM EST Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
105 WWUS72 KCAE 070834 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 334 AM EST Sun Nov 7 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-071900- /O.CON.KCAE.LW.Y.0010.000000T0000Z-211107T1900Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 334 AM EST Sun Nov 7 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 knots with gusts up to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...Through 2 PM EST Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
716 WWUS72 KCAE 071457 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 957 AM EST Sun Nov 7 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-071600- /O.CAN.KCAE.LW.Y.0010.000000T0000Z-211107T1900Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, Lancaster Mill, North, Orangeburg, and Holly Hill 957 AM EST Sun Nov 7 2021 ...LAKE WIND ADVISORY IS CANCELLED... Although winds through early afternoon will be around 10 knots, with some wind gusts between 15 and 20 knots still possible, winds will continue to slowly weaken through the afternoon. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 5, 11:03 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 5, 11:03 AM EDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1103 AM EDT Fri Nov 5 2021 .SYNOPSIS... An upper trough moving east along the Gulf Coast states will result in low pressure developing along the Florida coast today. The low will move across FL and into the Atlantic basin tonight. Rain chances will return to the eastern Midlands on Saturday as the low pressure deepens and moves offshore of the Carolinas. The low will move away from the region Sunday and upper level ridging and moderating temperatures are expected into early next week. && .NEAR TERM /THROUGH TONIGHT/... High pressure is building into the region and the upper level trough is beginning to push off the New England coast. PWATs have lowered significantly, especially across our northern tier which, as of 08z, is sitting below 0.4 inches. A low in the Gulf continues to stream in a mix of high and mid level clouds from the south. While the current satellite image shows thin cirrus across the northern Midlands in comparison to the thick cloud coverage south, over the coming hours this upper level moisture will overcome the entire forecast area. Mostly cloudy skies and continued cold air advection at the surface will keep our temperatures well below average once again, with high temperatures in the upper 50s. The strong pressure gradient will provide breezy conditions both in the afternoon and overnight with gusts around 20 mph. Troughing to our west will dig into the Deep South and PWATs will quickly increase overnight. The trough will force the surface low to move across the Florida peninsula, but from here model guidance is still in plenty of disagreement both in timing and location. As the low presses north, deeper moisture will begin to near central GA and coastal SC. Precip chances will be highly dependent on the arrival of this moisture and hi res model guidance continues to push it further inland overnight. Considering how highly dry the majority of the forecast area will be at this point, only increased precip chances along the coastal plain. However, if this trend of increased onshore flow continues, may have to increase PoPs even further. Thanks to thick cloud coverage overnight, lows will be near 40. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A closed upper low over northern Florida Saturday morning will slowly lift northeastward into Saturday evening with a coastal low pressure system deepening just offshore. There has been a westward shift in the model guidance from yesterday which will result in more clouds and higher chances of rain over the forecast area. Deeper moisture will move into the eastern portion of the forecast area with strong easterly flow off the Atlantic at 700/850mb with PWATs rising to over an inch with a strong gradient to lower values westward. Hi-res guidance showing rain moving into the eastern half of the forecast area on Saturday and remaining there through Saturday night as the upper low lifts northeastward. Raised pops to high chance and low likely across the eastern Midlands with a gradient to lower pops west as the lack of deeper moisture will be a limiting factor, along with weaker upper forcing further away from the coastal low. Still expect the significant rainfall accumulations to be along the Coastal Plain and offshore but there is some uncertainty regarding QPF depending on how far west the coastal low is located, with a closer track meaning more rainfall. Breezy conditions are expected on Saturday with northerly winds around 10 to 15 mph with some gusts to 25mph expected. A Lake Wind Advisory may be needed for Sat/Sat night as the pressure gradient strengthens between the surface high over the Ohio Valley and New England and the coastal low offshore. Temperatures will be affected by the extensive clouds and some precipitation and therefore have lowered Max temps a few degrees with highs expected in the mid 50s. Overnight lows Saturday night will be limited by cloud cover and well mixed boundary layer as winds will remain up through the night, which will also limit any frost potential. Sunday and Sunday night should feature improved weather as the low pressure system off the coast lifts away from the region and high pressure builds over the area in its wake. There likely will be some lingering cloud cover on Sunday but skies should begin clearing in the afternoon and mostly clear skies Sunday night. Precipitation should be east of the forecast area so will continue to carry a dry forecast. Temperatures will rebound on Sunday with highs expected back in the lower to mid 60s. Overnight lows Sunday night will be aided by clear skies and generally light winds, although the center of the surface high will be centered over WV so ideal radiational cooling is not expected. Expect lows to be in the upper 30s to around 40 degrees and while frost cannot be ruled out in sheltered and outlying locations, confidence is low at this time. && .LONG TERM /MONDAY THROUGH THURSDAY/... The extended forecast period looks to be dry with fair weather and moderating temperatures. Upper level ridging will move over the forecast area on Mon/Tue as the upper low over the western Atlantic moves further away from the region. Surface high pressure will settle over the Carolinas and southeastern states. The upper ridge will weaken a bit by Wednesday and Thursday as a series of northern stream shortwaves will move across the upper Midwest through the Ohio Valley ahead of a much stronger and more amplified upper trough that will dig into the middle of the country for the end of the week. Temperatures will be back near normal on Monday with highs in the upper 60s to around 70, then moderate further Tue/Wed with highs expected in the lower to mid 70s as a southerly flow develops with high pressure shifting eastward. The next chance of rain appears to be Thursday night into Friday as ensembles show moisture returning to the region with PWATs rising back over 1 inch by the end of the week. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... VFR conditions through the majority of the forecast period. Winds will be N/NE around 8-12kt with gusts around 20kt this afternoon. -SHRA possible at OGB overnight, with low chances at AGS/DNL. Along with rain, CIGs are expected to slowly lower as a result of the increased moisture, but better possibility of restrictions will be after the TAF period. EXTENDED AVIATION OUTLOOK...Restrictions possible Saturday afternoon as a low pressure system develops offshore and moisture increases across the area. Dry air will push into the region by Sunday and restrictions not expected through Tuesday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Nov 5, 9:14 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 914 AM EDT Fri Nov 5 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-061315- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 914 AM EDT Fri Nov 5 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Lake Wind Advisories in South Carolina, 2021Lake Wind Advisories in Georgia, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.